MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Abnormal Vaginal Discharge (2123); Prolapse (2475); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 07/12/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of july 12, 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion.E1401 - captures the reportable event of vaginal discharge.E0506 - captures the reportable event of abnormal bleeding.E2330 - captures the reportable event of pain.E1405 - captures the reportable event of dyspareunia.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury related to the device.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of the two devices used during the same procedure.Please refer to mfr report 2124215-2025-25099 for the associated device.It was reported that the patient had an obtryx system and uphold vaginal support system implanted during a procedure and has since experienced complications, including extensive vaginal mesh erosion, mesh extrusion, recurrent prolapse, vaginal discharge, abnormal bleeding, pain including vaginal pain, dyspareunia, further or worsening urinary problem, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
 
Additional Manufacturer Narrative
Block h2: additional information.Blocks a2 (date of birth), b5 (event description), d6b (explant date), and h6 (impact codes) has been updated based on the additional information received on june 30, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) united states.The explanting surgeon is: dr.(b)(6).(b)(6) medical center.(b)(6) united states.(b)(6) registered nurse first assistant.(b)(6) medical center.(b)(6) united states.Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion.E1401 - captures the reportable event of vaginal discharge.E0506 - captures the reportable event of abnormal bleeding.E2330 - captures the reportable event of pain.E1405 - captures the reportable event of dyspareunia.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury related to the device.F1903 - captures the reportable event mesh removal.F2301 - captures the reported event of patient underwent a graft placement.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.Please refer to manufacturer report 2124215-2025-25099 for the associated device.It was reported that the patient had both an obtryx system and an uphold vaginal support system implanted during a procedure and has since experienced complications.These include extensive vaginal mesh erosion, mesh extrusion, recurrent prolapse, vaginal discharge, abnormal bleeding, vaginal pain, dyspareunia, worsening urinary issues, and a loss of enjoyment of life.Additionally, the patient claims to have suffered, or may suffer in the future damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.Subsequently, on (b)(6) 2023, the patient underwent a posterior colporrhaphy with sacrospinous ligament suspension, graft placement, mesh kit takedown, sling mesh takedown, and cystoscopy.These procedures were performed to address complications from a previously implanted - mesh sling, which had completely eroded from arcus to arcus and was visibly exposed in the middle third of the vagina near the bladder neck.The surgical team initiated the procedure under general anesthesia, placing the patient in the lithotomy position and preparing the area in sterile fashion.The eroded mesh sling was carefully dissected and removed using both sharp and blunt techniques.Marcaine with epinephrine was injected around the sling for local anesthesia.The sling was grasped at the midline, incised, and excised from both sides without complications.Palpation confirmed no residual mesh bilaterally, and the area was irrigated and closed with vicryl sutures.Following mesh removal, attention was turned to prolapse repair.A self-retaining vaginal retractor was used to expose the introitus, and the bladder was emptied.The dominant prolapse was posterior, with no significant cystocele.The posterior vaginal wall and perineum were infiltrated with marcaine and incised.Dissection was performed to expose the rectovaginal fascia and levator muscles, and bleeding was controlled with cauterization.The sacrospinous ligaments were accessed, and a coloplast axis cadaveric dermis graft was prepared and anchored bilaterally using prolene sutures and a saffron anchor device.Rectal examination confirmed proper placement.The rectocele was reduced via midline plication, and the enterocele was addressed with a pursestring suture.The graft was secured to the vaginal apex and perineum, and the vaginal epithelium was trimmed and reapproximated with a running suture.Vaginal packing with estrace and a foley catheter were placed for postoperative care.The procedure was completed without complications.The patient tolerated the surgery well and was transferred to recovery in stable condition.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.Please refer to manufacturer report 2124215-2025-25099 for the associated device.It was reported that the patient underwent implantation of both the obtryx system and the uphold vaginal support system during an anterior vaginal repair with synthetic mesh augmentation, bilateral sacrospinous vault suspension, and uterine suspension using the uphold device.Additionally, the patient had posterior vaginal wall repair using native tissue, a transobturator midurethral sling, and cystoscopy performed.The patient has since experienced complications related to these procedures.These include extensive vaginal mesh erosion, mesh extrusion, recurrent prolapse, vaginal discharge, abnormal bleeding, vaginal pain, dyspareunia, worsening urinary issues, and a loss of enjoyment of life.Additionally, the patient claims to have suffered, or may suffer in the future damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.Subsequently, on november 29, 2023, the patient underwent a posterior colporrhaphy with sacrospinous ligament suspension, graft placement, mesh kit takedown, sling mesh takedown, and cystoscopy.These procedures were performed to address complications from a previously implanted - mesh sling, which had completely eroded from arcus to arcus and was visibly exposed in the middle third of the vagina near the bladder neck.The surgical team initiated the procedure under general anesthesia, placing the patient in the lithotomy position and preparing the area in sterile fashion.The eroded mesh sling was carefully dissected and removed using both sharp and blunt techniques.Marcaine with epinephrine was injected around the sling for local anesthesia.The sling was grasped at the midline, incised, and excised from both sides without complications.Palpation confirmed no residual mesh bilaterally, and the area was irrigated and closed with vicryl sutures.Following mesh removal, attention was turned to prolapse repair.A self-retaining vaginal retractor was used to expose the introitus, and the bladder was emptied.The dominant prolapse was posterior, with no significant cystocele.The posterior vaginal wall and perineum were infiltrated with marcaine and incised.Dissection was performed to expose the rectovaginal fascia and levator muscles, and bleeding was controlled with cauterization.The sacrospinous ligaments were accessed, and a coloplast axis cadaveric dermis graft was prepared and anchored bilaterally using prolene sutures and a saffron anchor device.Rectal examination confirmed proper placement.The rectocele was reduced via midline plication, and the enterocele was addressed with a pursestring suture.The graft was secured to the vaginal apex and perineum, and the vaginal epithelium was trimmed and reapproximated with a running suture.Vaginal packing with estrace and a foley catheter were placed for postoperative care.The procedure was completed without complications.The patient tolerated the surgery well and was transferred to recovery in stable condition.
 
Additional Manufacturer Narrative
Block h2: additional information.Blocks b5 (types of procedure during implant) and b7.Block b3 date of event: the exact event onset date is unknown.The provided event date of july 12, 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion.E1401 - captures the reportable event of vaginal discharge.E0506 - captures the reportable event of abnormal bleeding.E2330 - captures the reportable event of pain.E1405 - captures the reportable event of dyspareunia.E1311 - captures the reportable event of further or worsening urinary problems, e0206 - captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury related to the device.F1903 - captures the reportable event mesh removal.F2301 - captures the reported event of patient underwent a graft placement.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.Please refer to manufacturer report 2124215-2025-25099 for the associated device.It was reported that the patient underwent implantation of both the obtryx system and the uphold vaginal support system during an anterior vaginal repair with synthetic mesh augmentation, bilateral sacrospinous vault suspension, and uterine suspension using the uphold device.Additionally, the patient had posterior vaginal wall repair using native tissue, a transobturator midurethral sling, and cystoscopy performed.The patient has since experienced complications related to these procedures.These include extensive vaginal mesh erosion, mesh extrusion, recurrent prolapse, vaginal discharge, abnormal bleeding, vaginal pain, dyspareunia, worsening urinary issues, and a loss of enjoyment of life.Additionally, the patient claims to have suffered, or may suffer in the future damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.On (b)(6) 2023, urodynamic studies revealed dysfunctional voiding and incomplete bladder emptying, with assessment noting erosion of bladder suspension mesh and urinary incontinence.On (b)(6) 2023, the patient underwent cystourethroscopy under local anesthesia to evaluate vaginal mesh erosion following prior pelvic reconstruction.The bladder appeared enlarged but without erosion into the bladder or urethra.The procedure was tolerated well, and the patient was discharged in satisfactory condition with a plan for surgical consult.On (b)(6) 2023, during a follow-up visit, the patient reported persistent concerns about extensive vaginal mesh erosion, urinary incontinence, and discharge possibly related to urine.Urodynamic studies again showed voiding dysfunction with incomplete bladder emptying, and cystoscopy confirmed an enlarged bladder.Surgical options were reviewed, and the plan included transvaginal removal of mesh, sacrospinous ligament fixation, anterior repair with biological graft augmentation, posterior vaginal repair with possible biological graft augmentation, and cystoscopy.Behavioral modifications for bladder emptying were discussed, and educational literature on surgery was provided.No medical clearance was deemed necessary, and a preoperative visit was scheduled.On (b)(6) 2023, preoperative evaluation confirmed vaginal mesh erosion and recurrent pelvic organ prolapse; planned procedures included transvaginal mesh removal, sacrospinous ligament fixation, anterior and posterior vaginal repairs with biological graft augmentation, and cystoscopy.On (b)(6) 2023, surgery was performed consisting of takedown of mesh kit and sling mesh, sacrospinous ligament suspension with graft placement, posterior colporrhaphy, and cystoscopy.Implanted materials included anchor sutures and a biological graft.Subsequently, on (b)(6) 2023, the patient underwent a posterior colporrhaphy with sacrospinous ligament suspension, graft placement, mesh kit takedown, sling mesh takedown, and cystoscopy.These procedures addressed complications from a previously implanted mesh sling, which had completely eroded from arcus to arcus and was visibly exposed in the middle third of the vagina near the bladder neck.The surgical team initiated the procedure under general anesthesia, placing the patient in the lithotomy position and preparing the area in sterile fashion.The eroded mesh sling was carefully dissected and removed using both sharp and blunt techniques.Marcaine with epinephrine was injected around the sling for local anesthesia.The sling was grasped at the midline, incised, and excised from both sides without complications.Palpation confirmed no residual mesh bilaterally, and the area was irrigated and closed with vicryl sutures.Following mesh removal, attention was turned to prolapse repair.A self-retaining vaginal retractor was used to expose the introitus, and the bladder was emptied.The dominant prolapse was posterior, with no significant cystocele.The posterior vaginal wall and perineum were infiltrated with marcaine and incised.Dissection was performed to expose the rectovaginal fascia and levator muscles, and bleeding was controlled with cauterization.The sacrospinous ligaments were accessed, and a coloplast axis cadaveric dermis graft was prepared and anchored bilaterally using prolene sutures and a saffron anchor device.Rectal examination confirmed proper placement.The rectocele was reduced via midline plication, and the enterocele was addressed with a pursestring suture.The graft was secured to the vaginal apex and perineum, and the vaginal epithelium was trimmed and reapproximated with a running suture.Vaginal packing with estrace and a foley catheter were placed for postoperative care.The procedure was completed without complications.The patient tolerated the surgery well and was transferred to recovery in stable condition.Postoperatively, the patient began pelvic floor rehabilitation starting (b)(6) 2024, with goals to restore pelvic muscle strength and flexibility, reduce stress urinary incontinence, and prepare for normal activities.At six weeks post-op, on (b)(6) 2024, the patient reported improvement, occasional mild stress incontinence, and no bladder or bowel complaints.She tolerated dilator training, started estrogen cream, and continued pelvic floor exercises.Scar tissue was treated in clinic with minor bleeding but no pain.Rehabilitation goals were met, and the patient was discharged from pelvic floor physical therapy.
 
Additional Manufacturer Narrative
Block h2: additional information blocks b5 (describe event or problem) and h6 (patient and impact codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of july 12, 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).The explanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion, e1401 - captures the reportable event of vaginal discharge, e0506 - captures the reportable event of abnormal bleeding, e2330 - captures the reportable event of pain, e1405 - captures the reportable event of dyspareunia, e1311 - captures the reportable event of further or worsening urinary problems, e0206 - captures the reportable event of loss of enjoyment, e1309 - captures the reportable event of incomplete bladder emptying, e2401 - captures the reportable event of enlarged bladder.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury related to the device.F1903 - captures the reportable event mesh removal.F2301 - captures the reported event of patient underwent a graft placement f18 - captures the reportable event of patient underwent a pelvic floor rehabilitation.

Brand Name
OBTRYX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21888171
Report Number2124215-2025-25073
Device Sequence Number3434935
Product Code OTN
UDI-Device Identifier08714729718994
UDI-Public(01)08714729718994(17)140131(10)1ML1012704
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2014
Device Model NumberM0068505001
Device Catalogue Number850-500
Device Lot Number1ML1012704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer06/30/2025
09/26/2025
10/21/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date07/30/2025
10/24/2025
11/20/2025
Date Device Manufactured02/24/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age48 YR
Patient SexFemale